MAUDE Adverse Event Report: CORDIS CORPORATION AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504608X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18151042 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the hemostasis valve of an 8f with mini-guidewire avanti+ catheter sheath introducer (csi) separated during the retrieval of the dilator.Air embolization and blood back flow through from the damaged valve was prevented by finger occlusion of the opening.The procedure has been completed with another unknown vascular access without any other complication.The introducer was then removed, and hemostasis obtained by direct compression.There was no report patient injury.The device was stored, handled, and prepped per the instructions for use (ifu).There were no anomalies noted when removed from the package.The device was placed in the jugular vein to carry out an interventional procedure for a transcatheter ablation of an atrial fibrillation.The access vessel was not calcified nor tortuous.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the hemostasis valve of an 8f with mini-guidewire avanti+ catheter sheath introducer (csi) separated during the retrieval of the dilator.Air embolization and blood back flow through from the damaged valve was prevented by finger occlusion of the opening.The procedure has been completed with another unknown vascular access without any other complication.The introducer was then removed, and hemostasis obtained by direct compression.There was no report patient injury.The device was stored, handled, and prepped per the instructions for use (ifu).There were no anomalies noted when removed from the package.The device was placed in the jugular vein to carry out an interventional procedure for a transcatheter ablation of an atrial fibrillation.The access vessel was not calcified nor tortuous.One non-sterile si avanti+ 8f std w/gw no obt unit was received for analysis.Coiled inside a plastic bag.The device was unpacked to proceed with the product evaluation.During visual inspection, the vessel dilator was received inserted on the sheath introducer.The brim cap and the hemostasis valve were attached to the device.No separation or damages were observed however, the brim cap was observed partially assembled.Microscopic analysis was performed and a damaged ring on the hub was found.A product history record (phr) review of lot 18151042 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event ¿hemostasis valve/hub¿ separated¿ was confirmed since during visual and microscopical analysis a partially assembled brim cap and a damaged ring on the hub was found.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.Remove air from csi by flushing with heparinized saline or suitable isotonic solution.¿ the product history record review does not suggest that the event experienced by the customer could be related to the manufacturing process however, a risk assessment has already been initiated.No further actions will be taken at this time.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16538994
Report Number9616099-2023-06332
Device Sequence Number6490526
Product Code DRE
UDI-Device Identifier10705032010153
UDI-Public(01)10705032010153(17)250831(10)18151042
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number504608X
Device Catalogue Number504608X
Device Lot Number18151042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN VASCULAR ACCESS; UNKNOWN VASCULAR ACCESS
Patient Age70 YR
Patient SexFemale